About Us | Help Videos | Contact Us | Subscriptions
 

Vadose Zone Journal Abstract - ORIGINAL RESEARCH

Semianalytical Solution for Two-Phase Flow in Porous Media with a Discontinuity

  VZJ Banner

This article in VZJ

  1. Vol. 7 No. 3, p. 1001-1007
     
    Received: Sept 13, 2007


    * Corresponding author(s): benes@km1.fjfi.cvut.cz
 View
 Download
 Alerts
 Permissions
Request Permissions
 Share

doi:10.2136/vzj2007.0155
  1. Radek Fučíka,
  2. Jirí Mikyškaa,
  3. Michal Beneš *a and
  4. Tissa H. Illangasekareb
  1. a Dep. of Mathematics, Faculty of Nuclear Science and Physical Engineering, Czech Technical Univ., Trojanova 13, 120 00 Prague, Czech Republic
    b Center for Experimental Study of Subsurface Environmental Processes (CESEP), Div. of Environmental Science and Engineering, Colorado School of Mines, 1500 Illinois St., Golden CO 80401

Abstract

We present a benchmark solution for one-dimensional porous media with heterogeneity involving two soils separated by a sharp interface. A similar problem was discussed previously by other researchers; however, only a diffusion term was considered in their models. The proposed solution allows the inclusion of advection terms in a limited way. This solution is useful in the verification of more complex numerical models of multiphase flow developed for general applications involving heterogeneous aquifers. A derivation of the semianalytical solution for heterogeneous porous media is presented and its existence and uniqueness are discussed. A computationally efficient algorithm and several computational results are presented.

  Please view the pdf by using the Full Text (PDF) link under 'View' to the left.

Copyright © 2008. Soil Science SocietySoil Science Society of America